Alert archive / Washington / Gale Warnings in 2017
Gale Warning 25, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 18, 2017, 6:08 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 6:08 PM PDT (01:08 UTC)
- Expired
- Mar 18, 2017, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
576 WHUS76 KSEW 190108 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 608 PM PDT SAT MAR 18 2017 PZZ131-132-190400- /O.EXP.KSEW.GL.W.0023.000000T0000Z-170319T0100Z/ /O.NEW.KSEW.GL.W.0025.170319T0108Z-170319T0400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 608 PM PDT SAT MAR 18 2017 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WIND AND WAVES...WESTERLY WINDS OF 25 TO 40 KNOTS WILL EASE TO 15 TO 30 KNOTS LATER THIS EVENING. WAVES OF 4 TO 7 FEET WILL ALSO SUBIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-190700- /O.CON.KSEW.RB.Y.0010.000000T0000Z-170319T0700Z/ GRAYS HARBOR BAR- 608 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * COMBINED SEAS...9 TO 11 FEET THROUGH THIS EVENING. * BAR CONDITIONS...MOSTLY ROUGH THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-170-173-190400- /O.CON.KSEW.SC.Y.0061.000000T0000Z-170319T0400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 608 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-176-190400- /O.CON.KSEW.SC.Y.0062.000000T0000Z-170319T0400Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 608 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-190300- /O.CON.KSEW.SC.Y.0061.000000T0000Z-170319T0300Z/ PUGET SOUND AND HOOD CANAL- 608 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS...MAINLY SEATTLE SOUTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-190300- /O.CON.KSEW.SC.Y.0061.000000T0000Z-170319T0300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 608 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-190300- /O.CON.KSEW.SC.Y.0061.000000T0000Z-170319T0300Z/ ADMIRALTY INLET- 608 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...NORTHWEST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-190300- /O.CON.KSEW.SC.Y.0061.000000T0000Z-170319T0300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 608 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WESTERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
565 WHUS76 KSEW 190408 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 908 PM PDT SAT MAR 18 2017 PZZ131-132-190700- /O.EXP.KSEW.GL.W.0025.000000T0000Z-170319T0400Z/ /O.NEW.KSEW.SC.Y.0063.170319T0408Z-170319T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 908 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-170-173-190515- /O.EXP.KSEW.SC.Y.0061.000000T0000Z-170319T0400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 908 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ153-156-176-190515- /O.EXP.KSEW.SC.Y.0062.000000T0000Z-170319T0400Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 908 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ110-190700- /O.CON.KSEW.RB.Y.0010.000000T0000Z-170319T0700Z/ GRAYS HARBOR BAR- 908 PM PDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * COMBINED SEAS...9 TO 11 FEET. * BAR CONDITIONS...MOSTLY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 18, 3:00 PM PDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 18, 3:00 PM PDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
300 PM PDT Sat Mar 18 2017
.SYNOPSIS...Showers through this evening will mainly be in the
mountains and in the Puget Sound Convergence Zone. High pressure
will build for dry weather Sunday and through most of Monday. A
weather system will spread rain back into the area Monday night
and Tuesday. Unsettled weather will continue into next weekend.
&&
.SHORT TERM...Wet weather continues this afternoon in the convergence
zone, elsewhere showers are scattered and will taper off pretty
quickly this evening. High pressure will build over the region Sunday
for some sunshine. Monday will also be dry--at least til about mid-
afternoon when increasing clouds from the south brings a chance of
rain to the southwest portion of Wa, and then rain will spread north
Monday night and Tuesday in southerly flow aloft.
.LONG TERM...Unsettled weather will continue in southwest flow aloft
and middling 500mb heights. Yesterday it looked like the driest day
could be Thursday, and now the leftovers of an upper trough come
ashore on Thursday, so that highlights the futility of saying much
more than a chance of showers each day. For the moment, I would
say there is a chance of dry weather under a transitory ridge of
high pressure Thursday night and Friday morning before another front
arrives later in the day on Friday ahead of the next upper trough.
&&
.AVIATION...Westerly flow aloft. A ridge of high pressure over the
Oregon offshore waters will build northeast into the area early
Sunday morning then into southern British Columbia Sunday night.
The air mass is moist and somewhat unstable, but will dry and
stabilize tonight into Sunday.
Scattered showers remain along the west slopes of the mountains,
over the coastal waters and with a convergence zone around
Everett. Conditions are now mainly VFR, except the are IFR to low
end MVFR where the showers are located. Conditions will rapidly
improve this evening as onshore flow continues to relax. By
morning, expect only scattered clouds and light pressure
gradients. There will be some fog around very late tonight into
Sunday morning, mainly in the interior from south of Seatac into
the southwest interior valleys. Any fog that occurs will dissipate
by 18Z Sunday. Albrecht
KSEA...Showers this afternoon are mainly located well to the north
of the terminal, but there are a few very light showers southeast
of the terminal. With the convergence zone now well north of the
terminal, expect ceilings to remain VFR through Sunday and expect
winds to remain from a southerly direction for the remainder of
the night. Winds 22015G25 will become 18005kt this evening then
variable to 5 kt after 10Z. Albrecht
&&
.MARINE...High pressure well to the southwest of the waters will
build into Western Washington late tonight and early Sunday then
into southern portions of British Columbia later Sunday into
Monday. Onshore flow will rapidly diminish this evening with
pressure gradients becoming light Sunday morning. Gradients will
become northerly offshore Sunday night then turn more easterly on
Monday as the high over southern portions of British Columbia
shifts eastward.
A gale warning remains in effect until 6 pm for the central and
eastern portions of the Strait of Juan de Fuca, and small craft
advisories are in effect elsewhere. The warnings and advisories
will be coming down starting early this evening as pressure
gradients subside.
A series of weak fronts will move through the waters from the
south and southwest starting Monday night and continuing through
much of next week. Albrecht
&&
.HYDROLOGY...A number of rivers rose quickly today, including the
Stillaguamish which got some extra rain from the convergence zone.
The Skokomish river in Mason county and the White River at R Street
are above flood stage this afternoon. The threat of landslides
will remain elevated.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Warnings Skokomish river in Mason county and the
White River at R Street King and Pierce Counties.
PZ...Small Craft Advisory until 9 PM PDT this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory for rough bar until midnight PDT tonight
for Grays Harbor Bar.
Gale Warning until 6 PM PDT this evening for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 8 PM PDT this evening for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal-West Entrance U.S. Waters Strait
Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlIn the hours before
Special weather statement, Mar 18, 3:19 PM PDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Seattle WA 319 PM PDT SAT MAR 18 2017 WAZ504-507-509-511-512-515>517-555-556-558-559-200000- Southwest Interior-Everett and Vicinity-Tacoma Area- Hood Canal Area-Lower Chehalis Valley Area- Western Strait of Juan De Fuca-North Coast-Central Coast- East Puget Sound Lowlands-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- 408 PM PDT FRI MAR 17 2017 ...THE INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON WILL BEGIN TO EASE WITH DRY WEATHER SUNDAY AND MONDAY... Heavy rain Saturday night has kept soils in Western Washington near saturation, causing USGS landslide thresholds to be exceeded. The wet weather has resulted an elevated threat of rain-induced shallow landslides. There will be a period of dry weather Sunday into Monday before rain develops Monday night and Tuesday. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit www.dnr.wa.gov/programs-and-services/geology/geologic-hazards/ landslides. www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:08 PM PDT | Small Craft Advisory | SEW | 3 hr | |
| Mar 19, 2:58 AM PDT | Small Craft Advisory | SEW | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.